Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 81, NWS Austin/San Antonio, TX

May 8, 2015Williamson County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 8, 2015, 4:38 PM CDT for Williamson County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2015, 4:38 PM CDT (21:38 UTC)
Expired
May 8, 2015, 5:30 PM CDT
In force
52 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

County Williamson County, TX

The radar

The Ft Hood radar (KGRK), 41 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.6 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2015-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2015-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 224 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1443 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
224 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
1.1
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

075 
WUUS54 KEWX 082138
SVREWX
TXC491-082230-
/O.NEW.KEWX.SV.W.0081.150508T2138Z-150508T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
438 PM CDT FRI MAY 8 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 530 PM CDT

* AT 438 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LIBERTY
  HILL...OR 8 MILES SOUTHEAST OF BERTRAM...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GEORGETOWN...SERENADA...FLORENCE...JARRELL...LIBERTY HILL...
  ANDICE...SEWARD JUNCTION...SCHWERTNER AND THEON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3087 9763 3081 9746 3061 9793 3061 9799
      3066 9803 3079 9796 3091 9782
TIME...MOT...LOC 2138Z 261DEG 28KT 3070 9793 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

RUNYEN
2 follow-up statements
144 
WWUS54 KEWX 082154
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
454 PM CDT FRI MAY 8 2015

TXC491-082230-
/O.CON.KEWX.SV.W.0081.000000T0000Z-150508T2230Z/
WILLIAMSON TX-
454 PM CDT FRI MAY 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHWESTERN WILLIAMSON COUNTY...

AT 453 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANDICE...OR 7
MILES WEST OF SERENADA...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...SERENADA...FLORENCE...JARRELL...LIBERTY HILL...ANDICE...
SEWARD JUNCTION...SCHWERTNER AND THEON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3087 9763 3081 9746 3064 9788 3069 9800
      3079 9796 3091 9782
TIME...MOT...LOC 2153Z 259DEG 27KT 3073 9781 

HAIL...1.00IN
WIND...60MPH
 
$$

RUNYEN
671 
WWUS54 KEWX 082210
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
510 PM CDT FRI MAY 8 2015

TXC491-082230-
/O.CON.KEWX.SV.W.0081.000000T0000Z-150508T2230Z/
WILLIAMSON TX-
510 PM CDT FRI MAY 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTH CENTRAL WILLIAMSON COUNTY...

AT 509 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JARRELL...OR 7
MILES NORTH OF SERENADA...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FLORENCE...JARRELL...SCHWERTNER AND THEON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS 
ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3087 9763 3081 9746 3069 9778 3079 9782
      3091 9782
TIME...MOT...LOC 2209Z 254DEG 29KT 3080 9766 

HAIL...1.00IN
WIND...60MPH
 
$$

RUNYEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:56 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, May 8, 2:56 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
256 PM CDT FRI MAY 8 2015

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
A VERY ACTIVE WEATHER PATTERN IS EXPECTED TO CONTINUE THROUGH THE
NEXT SEVEN DAYS. THIS IS ALL DUE TO A DEEP UPPER LOW SLOWLY MOVING
OVER CALIFORNIA WITH PERSISTENT SOUTHWEST FLOW ALOFT OVER TEXAS.
THIS IS ALLOWING FOR SEVERAL EMBEDDED DISTURBANCES IN THE
SOUTHWEST FLOW COMBINED WITH A DRYLINE IN PLACE OVER WEST TEXAS.
CURRENTLY OVER THE CWA...UPPER FORCING IS APPARENT AS ELEVATED
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE INTO THE CWA AND
DEVELOP ACROSS THE WESTERN TWO-THIRDS OF THE CWA. THERE IS A DRY
LAYER BETWEEN 900 AND 700 MB...AND THIS ACTIVITY IS DEVELOPING
WITHIN AN EML JUST ABOVE THE DRY LAYER. LAPSE RATES ABOVE 700 MB
ARE STEEP ENOUGH TO SUPPORT THUNDERSTORMS...BUT ARE NOT QUITE AS
STEEP AS EARLIER THIS MORNING. THERE STILL IS A CHANCE FOR SEVERE
CONVECTION WITH THE ELEVATED ACTIVITY WITH HAIL BEING THE MAIN
THREAT. THERE IS LESS INHIBITION ACROSS OUR EASTERN COUNTIES AND
THERE IS A CHANCE THE STORMS COULD BECOME ROOTED IN THE BOUNDARY
LAYER AS THE FORCING ARRIVES. WITHOUT A SURFACE FOCUS THE OVERALL
COVERAGE OF SURFACE BASED STORMS IS NOT ANTICIPATED TO BE THAT
HIGH. THE ENVIRONMENT IS FAVORABLE FOR VIGOROUS UPDRAFTS IF
SURFACE CONVECTION COULD FIRE WITH CAPE VALUES GREATER THAN 3000
J/KG. SHEAR VALUES LESS THAN 20 KNOTS WOULD SUPPORT MULTICELLULAR
STRUCTURES WITH HAIL ONCE AGAIN BEING THE MAIN THREAT. THE AREA IS
UNDER A MARGINAL/SLIGHT RISK FROM SPC AND THIS SEEMS REASONABLE.
ANY STORMS FIRE CLOSER TO THE DRYLINE WEST OF VAL VERDE COUNTY
LATE THIS AFTERNOON AND EVENING...WOULD HAVE BETTER CHANCES OF
BECOMING SEVERE GIVEN BETTER SHEAR BUT CIN REMAINS QUITE HIGH. THE
LATEST HRRR/NAM IS SHOWING SOME DEVELOPMENT NEAR THE SERRANIAS DEL
BURROS WHERE CIN IS LOWER. THESE WOULD THEORETICALLY WEAKEN AS
THEY ENCOUNTER A MORE STABLE LOW-LEVEL ENVIRONMENT...BUT COULD SEE
A WARNING OR TWO NEEDED AS THE STORMS MOVE EAST OF THE RIO GRANDE.

ALL ACTIVITY IS EXPECTED TO SHIFT ACROSS THE EASTERN HALF OF THE
AREA IN THE EVENING HOURS AND WILL SHOW THE HIGHEST POPS BETWEEN
7 PM AND 1 AM. SHOULD SEE A LULL IN ACTIVITY IN THE REST OF THE
OVERNIGHT HOURS. HI-RES GUIDANCE SHOWS LESS ACTIVITY DURING THE
DAY TOMORROW VS TODAY EXCEPT FOR THE NORTHERN HILL COUNTRY. THIS
AREA WILL BE CLOSER TO THE MAIN FORCING AND WE SHOULD SEE MORE
ELEVATED SHOWER AND THUNDERSTORM ACTIVITY. THE NAM FORECAST SOUNDS
SHOW THIS QUITE WELL WITH BASES OF THE CONVECTION 675 MB. THINK
OVERALL...THE CHANCES OF SEVERE STORMS WILL BE LOW WITH THIS
ACTIVITY BUT NON-ZERO. AGAIN...WE WILL HAVE TO WATCH FOR STORMS
CLOSER TO THE DRYLINE /WESTERN COUNTIES/ FOR THE BEST CHANCES OF
SEVERE STORMS. THE ENVIRONMENT WOULD BE FAVORABLE FOR SEVERE
CONVECTION AND ANY SEVERE STORMS THAT DO DEVELOP WOULD TRACK TO
THE EAST DURING THE AFTERNOON AND EVENING HOURS. SPC HAS PLACED
MOST OF OUR AREA...EXCEPT FOR THE EASTERN COUNTIES IN A SLIGHT
RISK.

BY SATURDAY NIGHT...A WEAK BOUNDARY IS EXPECTED TO BE APPROACHING
THE AREA AND THIS WILL CONTINUE RAIN CHANCES MAINLY IN THE HILL
COUNTRY AND EDWARDS PLATEAU. TEMPERATURES IN THE SHORT-TERM WILL
CONTINUE BE NEAR SEASONAL WITH HIGHS IN THE 80S FOR MOST LOCATIONS
AND LOWS IN THE LOWER 70S.

&&

.LONG TERM (SUNDAY THROUGH FRIDAY)...
BY SUNDAY...THE SLOW MOVING UPPER LOW WILL FINALLY BE APPROACHING
OUR AREA AND THIS WILL BE THE BEST DAY OF ACTUAL UPPER FORCING FOR
ASCENT FOR SOUTH-CENTRAL TEXAS. THE DRYLINE IS EXPECTED TO BE A
BIT FARTHER EAST AND WE SHOULD SEE SCATTERED SHOWER AND
THUNDERSTORMS DEVELOP ALONG THE DRYLINE IN THE EARLY TO MID
AFTERNOON HOURS. SEVERE STORMS WILL BE POSSIBLE SUNDAY AND THIS
COULD BE OUR BEST DAY FOR SEVERE STORMS GIVEN THERE IS BETTER
FORCING FOR CONVECTION. THERE IS SOME VEERING TO THE LOW-LEVEL
WINDS WITH 0-3 HELICITY VALUES APPROACHING 300 IN THE NORTHERN
ZONES AND CANT RULE OUT AN ISOLATED TORNADO.

AS THE UPPER LOW PASSES THROUGH THE CENTRAL PLAINS ON MONDAY A
WEAK COLD FRONT WILL MOVE INTO THE AREA. THIS FEATURE WILL THEN
SERVE AS THE NEXT FEATURE FOR CONTINUED RAIN CHANCES THROUGH THE
END OF THE WORK WEEK WITH THE POTENTIAL FOR HEAVY RAIN. SEVERE
CHANCES SHOULD BE MUCH LESS THOUGH...WITH LESS AVAILABLE CAPE AND
SHEAR TO WORK WITH. HOWEVER...WITH LESS SHEAR...STORM MOTIONS
COULD BE LESS ALLOWING FOR MORE EFFICIENT RAIN PRODUCTION IN SOME
CELLS. PW VALUES ARE INITIALLY PROGGED TO BE AROUND 1-1.5 INCHES
ON MONDAY BUT BY WEDNESDAY INCREASE TO NEAR 2 INCHES IN THE
CENTRAL AND EASTERN CWA AS LOW-LEVEL FLOW INCREASES AND BRINGS IN
RICH GULF MOISTURE TO THE AREA. THIS IS ABOUT TWO AND A HALF
STANDARD DEVIATIONS ABOVE NORMAL. AT THE SAME TIME ON WEDNESDAY...
MODELS ARE PROGGING A WEAK DISTURBANCE WITH AN 850 MB CIRCULATION
TO SLOWLY MOVE ACROSS THE AREA. IF THIS WERE TO OCCUR...MOST IF
NOT ALL THE NECESSARY INGREDIENTS FOR HEAVY RAINFALL WOULD BE IN
PLACE AND THIS IS SOMETHING TO MONITOR AS WE PROGRESS THROUGH THE
WEEKEND AND EARLY NEXT WEEK. FOR NOW...OUR 7 DAY FORECAST RAIN
TOTALS WILL BE AROUND 5-7 INCHES FOR THE EASTERN HALF OF THE
FORECAST AREA. AGAIN THIS IS A 7 DAY TOTAL THAT INCLUDES THIS
WEEKEND AND THIS IS SUBJECT TO CHANGE. ANOTHER WEAK DISTURBANCE
CONTINUES RAIN CHANCES ON THURSDAY/FRIDAY. /HAMPSHIRE/

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  86  73  82  69 /  30  40  30  60  60
AUSTIN BERGSTROM INTL AIRPORT  73  86  73  84  70 /  30  40  30  60  60
NEW BRAUNFELS MUNI AIRPORT     72  87  73  84  70 /  30  30  30  50  60
BURNET MUNI AIRPORT            70  83  70  80  67 /  30  40  40  60  60
DEL RIO INTL AIRPORT           72  92  71  87  67 /  20  20  30  40  30
GEORGETOWN MUNI AIRPORT        72  83  72  81  68 /  30  40  30  60  60
HONDO MUNI AIRPORT             72  88  74  86  70 /  30  40  30  50  60
SAN MARCOS MUNI AIRPORT        73  86  73  84  69 /  30  40  30  50  60
LA GRANGE - FAYETTE REGIONAL   74  86  75  85  72 /  40  30  20  30  50
SAN ANTONIO INTL AIRPORT       73  87  73  85  70 /  30  40  30  50  60
STINSON MUNI AIRPORT           73  88  74  85  71 /  30  30  30  40  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...76
SYNOPTIC/GRIDS...29
PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, May 8, 3:10 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
310 PM CDT FRI MAY 8 2015

TXZ171>173-183>194-202>209-217>225-228-092000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
310 PM CDT FRI MAY 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG TO SEVERE STORMS POSSIBLE LATE THIS AFTERNOON AND
EVENING ACROSS SOUTH-CENTRAL TEXAS. BEST CHANCES FOR SEVERE STORMS
WILL BE ALONG THE RIO GRANDE AND NORTHERN HILL COUNTRY. HAIL UP
TO GOLF-BALL SIZED AND WINDS UP TO 60 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED STRONG TO SEVERE STORMS POSSIBLE SATURDAY ALONG I-35 WEST
TO THE RIO GRANDE. HAIL UP TO GOLF-BALL SIZED AND WINDS UP TO 60
MPH POSSIBLE.

ISOLATED STRONG TO SEVERE STORMS POSSIBLE SATURDAY ALONG AND NORTH
OF A ROCKSPRINGS TO SAN ANTONIO TO LA GRANGE LINE. HAIL UP TO
GOLF-BALL SIZED AND WINDS UP TO 60 MPH POSSIBLE.

SCATTERED TO NUMEROUS SHOWERS AND STORMS POSSIBLE MONDAY THROUGH
FRIDAY...WITH BEST CHANCES TUESDAY THROUGH THURSDAY. LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE...POTENTIALLY LEADING TO SOME
FLASH FLOODING OF SMALLER CREEKS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE WEEKEND.

In the hours before

Special weather statement, May 8, 3:26 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
326 PM CDT FRI MAY 8 2015

TXZ206-207-082100-
COMAL TX-GUADALUPE TX-
326 PM CDT FRI MAY 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR GUADALUPE AND SOUTHEASTERN COMAL
COUNTIES UNTIL 400 PM CDT...

AT 326 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CIBOLO...OR NEAR UNIVERSAL CITY...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW BRAUNFELS...SEGUIN...UNIVERSAL CITY...SCHERTZ...CIBOLO...SELMA...
CANYON LAKE...BULVERDE...GARDEN RIDGE...MARION...SANTA CLARA...NEW
BERLIN...ZUEHL...GERONIMO...MCQUEENEY...KINGSBURY...NORTHCLIFF...
ZORN...BRACKEN AND SOLMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2952 9773 2940 9813 2948 9812 2948 9816
      2950 9817 2949 9819 2955 9823 2955 9826
      2954 9826 2956 9830 2960 9831 2962 9834
      2965 9834 2967 9838 2993 9814 2985 9803
      2976 9800 2979 9795 2956 9770
TIME...MOT...LOC 2026Z 224DEG 23KT 2958 9820

RUNYEN
Special weather statement, May 8, 3:29 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
329 PM CDT FRI MAY 8 2015

TXZ171-172-082115-
BURNET TX-LLANO TX-
329 PM CDT FRI MAY 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LLANO AND BURNET
COUNTIES UNTIL 415 PM CDT...

AT 329 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BURNET TO 7 MILES SOUTH OF
GAINESVILLE...AND MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
KINGSLAND...MARBLE FALLS...BURNET...BERTRAM...BUCHANAN DAM...GRANITE
SHOALS...HORSESHOE BAY...MEADOWLAKES...HIGHLAND HAVEN...SPICEWOOD...
BRIGGS...MAHOMET...SMITHWICK...OATMEAL...SHADY GROVE...INKS LAKE
STATE PARK...SUNNYLANE...JOPPA...WATSON AND LAKE VICTOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3103 9791 3090 9783 3079 9796 3050 9812
      3048 9812 3049 9810 3046 9810 3043 9813
      3050 9840 3050 9865 3101 9827
TIME...MOT...LOC 2029Z 249DEG 15KT 3078 9822 3056 9852

RUNYEN
Special weather statement, May 8, 4:15 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
415 PM CDT FRI MAY 8 2015

TXZ172-173-082200-
BURNET TX-WILLIAMSON TX-
415 PM CDT FRI MAY 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR BURNET AND NORTHWESTERN
WILLIAMSON COUNTIES UNTIL 500 PM CDT...

AT 414 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BURNET...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MARBLE FALLS...BURNET...BERTRAM...HORSESHOE BAY...MEADOWLAKES...
FLORENCE...BRIGGS...MAHOMET...OATMEAL...ANDICE...SHADY GROVE...
SUNNYLANE...JOPPA...WATSON...LAKE VICTOR AND COTTONWOOD SHORES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3091 9783 3087 9763 3084 9755 3054 9829
      3055 9831 3069 9839 3103 9814 3103 9791
TIME...MOT...LOC 2114Z 234DEG 18KT 3069 9823

RUNYEN
Local storm report, May 8, 4:36 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
436 PM CDT FRI MAY 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HEAVY RAIN       6 NNW MARBLE FALLS      30.66N  98.31W
05/08/2015  M2.04 INCH       BURNET             TX   COCORAHS

            2.04 INCHES OF RAIN IN 20 MINUTES

&&

EVENT NUMBER EWX1500315

CVP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 3:26 PM CDTSpecial Weather StatementEWXGuadalupe34 min
May 8, 3:29 PM CDTSpecial Weather StatementEWXBurnet46 min
May 8, 3:40 PM CDTAreal Flood AdvisoryEWXBurnet, Llano3 hr
May 8, 3:54 PM CDTFlash Flood WarningEWXBurnet3 hr
May 8, 4:15 PM CDTSpecial Weather StatementEWXBurnet45 min
May 8, 4:20 PM CDTAreal Flood AdvisoryEWXWilliamson115 min
May 8, 5:31 PM CDTSpecial Weather StatementEWXWilliamson29 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.